Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 20, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 22, 2014, 3:33 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska. It took effect at Apr 22, 2014, 9:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 3:33 AM MDT (09:33 UTC)
- In effect from
- Apr 22, 2014, 9:00 AM MDT
- Expired
- Apr 22, 2014, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142 WWUS73 KGLD 220933 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 333 AM MDT TUE APR 22 2014 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-221800- /O.NEW.KGLD.WI.Y.0020.140422T1500Z-140423T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 333 AM MDT TUE APR 22 2014 /433 AM CDT TUE APR 22 2014/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING/DURATION...SOUTHERLY WINDS WILL INCREASE THIS MORNING AND THEN BEGIN DECREASING NEAR SUNSET. * OTHER IMPACTS...SOME BLOWING DIRT WILL BE POSSIBLE AND REDUCE VISIBILITY LOCALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
202 WWUS73 KGLD 221747 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1147 AM MDT TUE APR 22 2014 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-230100- /O.CON.KGLD.WI.Y.0020.000000T0000Z-140423T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 1147 AM MDT TUE APR 22 2014 /1247 PM CDT TUE APR 22 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING/DURATION...SOUTHERLY WINDS WILL INCREASE THIS MORNING AND THEN BEGIN DECREASING NEAR SUNSET. * OTHER IMPACTS...SOME BLOWING DIRT COULD BE POSSIBLE AND REDUCE VISIBILITY LOCALLY NEAR OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
064 WWUS73 KGLD 230103 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 703 PM MDT TUE APR 22 2014 COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-230215- /O.EXP.KGLD.WI.Y.0020.000000T0000Z-140423T0100Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 703 PM MDT TUE APR 22 2014 /803 PM CDT TUE APR 22 2014/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING... WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE TONIGHT BUT WILL REMAIN BELOW ADVISORY CRITERIA. WIND GUSTS UP TO 51 MPH HAVE OCCURRED WITH THUNDERSTORMS MOVING THROUGH SOUTHERN PORTIONS OF THE AREA...BUT THESE GUSTS WILL BE SHORT- LIVED AS THE THUNDERSTORMS CONTINUE TO MOVE EAST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:06 AM MDT, 27 minutes earlier.
Area forecast discussion, Apr 22, 3:06 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 306 AM MDT TUE APR 22 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 132 PM MDT MON APR 21 2014 AN UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE SYSTEM WILL BRING CLEAR AND DRY CONDITIONS FOR THE TRI STATE AREA FOR THE REST OF TODAY INTO TONIGHT. 12Z SOUNDINGS FROM KDNR AND KDDC INDICATED WIND SPEEDS OF 15 TO 20 KTS IN THE MIXING LAYER ABOVE THE SURFACE WITH SOME DEGREE OF A DRY PROFILE...HOWEVER CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THIS AFTERNOON INTO THE EVENING HOURS. MAIN FORECAST CONCERNS WILL BE IN THE TOMORROW PORTION OF THE FORECAST...WITH GUSTY WINDS IN THE AFTERNOON AND THE POTENTIAL FOR THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING HOURS. AS SURFACE HIGH PRESSURE BEGINS TO MOVE OUT OF THE FORECAST AREA...A SURFACE TROUGH WILL DEVELOP ALONG EASTERN COLORADO AND PROVIDE A PRESSURE GRADIENT CONDUCIVE TO STRONGER WINDS AND GUSTS IN THE MID MORNING AND AFTERNOON HOURS. WIND GUSTS SHOULD STAY BELOW ADVISORY CRITERIA...AND NOT CURRENTLY THINKING SUSTAINED WINDS WILL MEET 3 HOUR THRESHOLD. HOWEVER...SOME LOCATIONS COULD SEE SOME WIND GUSTS BETWEEN 25 AND 30 MPH AT TIMES. RELATIVE HUMIDITY VALUES SHOULD STAY ABOVE THE CRITICAL THRESHOLD FOR FIRE WEATHER...SO NOT EXPECTING CRITICAL FIRE WEATHER CONDITIONS AT THIS TIME DESPITE THE GUSTY WINDS. THUNDERSTORMS WILL DEVELOP IN THE MID TO LATE AFTERNOON HOURS TUESDAY AS AN UPPER LEVEL TROUGH AND HIGHER VORTICITY VALUES BEGIN TO MOVE INTO THE FORECAST AREA. MODEL SOUNDINGS INDICATE SOME INSTABILITY ALOFT WITH PW VALUES AROUND 0.75 IN...WHICH WOULD ALLOW FOR SOME THUNDERSTORM DEVELOPMENT. EVENING THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH STORMS COULD BE PERSISTENT INTO THE EVENING HOURS AS STRONGER MID AND LOWER LEVEL JET LOOK TO REMAIN IN PLACE INTO THE LATE EVENING HOURS FOR THE AREA. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 305 AM MDT TUE APR 22 2014 FRIDAY...WEAK/BROAD UPPER RIDGE MOVES OVER THE AREA AHEAD OF LARGE UPPER TROUGH MOVING ASHORE ACROSS THE PACIFIC NORTHWEST DURING THE DAY THEN INTO THE GREAT BASIN BY 12Z SATURDAY. DRY WEATHER IS EXPECTED. GFS/ECMWF 850 TEMPERATURES OF 18C-22C WOULD SUPPORT AFTERNOON HIGH TEMPERATURES IN THE MID 70S TO LOW 80S BUT WITH EAST/SOUTHEAST WINDS DURING THE AFTERNOON HOURS FULL MIXING POTENTIAL MAY BE IMPACTED THUS THE COOLER TEMPERATURES IN THE LOW TO MID 70S THAT ARE CURRENTLY IN THE FORECAST MAY BE THE WAY TO GO. LOWS FRIDAY NIGHT IN THE LOW TO MID 40S. SATURDAY...UPPER FLOW FORECAST TO BECOME SOUTHWESTERLY AS UPPER RIDGE AXIS SLOWLY MOVES EAST OF THE AREA. WEST COAST NEGATIVELY TILTED TROUGH SLOWLY APPROACHES DURING THE DAY THEN MOVES OVER THE AREA DURING THE NIGHT. STILL TOO EARLY TO GET DETAILED AS SFC FEATURES...INSTABILITY AND LIFTING MECHANISMS NOT HANDLED WELL BY ECMWF/GFS THUS A LOW CONFIDENCE FORECAST. NO CHANGES MADE TO SLIGHT CHANCE AND CHANCE POPS THROUGH THE PERIOD. HIGH AND LOW TEMPERATURE FORECAST ALSO IN QUESTION GIVEN LACK OF AGREEMENT IN FRONTAL POSITION SO WILL GO WITH CURRENT FORECAST OF LOW 60S NORTH TO NEAR MID 70S SOUTH FOR HIGHS AND LOW 40S WEST...UPPER 40S EAST FOR LOWS. BREEZY TO WINDY EAST/SOUTHEAST WINDS EXPECTED DURING THE AFTERNOON WITH A SLIGHT DECREASE OVERNIGHT. SUNDAY...CLOSED LOW WITHIN NEGATIVELY TILTED UPPER TROUGH FORECAST TO LIFT NORTHEAST INTO WESTERN NEBRASKA AREA DURING THE DAY WITH PERHAPS A VERY SLOW EASTWARD MOTION SUNDAY NIGHT. A COLD FRONT MOVES THROUGH DURING THE DAY SUNDAY WITH GUSTY NORTHEAST WINDS. OCCASIONAL GUSTINESS CONTINUES SUNDAY NIGHT. 850 TEMPERATURES DROP INTO THE 5C NORTH TO 15C SOUTH RANGE BEHIND THE FRONT WITH UPPER 50S TO MID 60S FORECAST FOR HIGHS. FOR SUNDAY NIGHT 850 TEMPERATURES FORECAST TO DROP BELOW ZERO FOR MOST OF THE AREA WITH OVERNIGHT LOWS IN THE LOW TO UPPER 30S (WEST TO EAST). WILL CONTINUE WITH SLIGHT CHANCE TO LOW CHANCE POPS FOR RAIN SHOWERS DURING THE DAY. FOR SUNDAY NIGHT GENERALLY SOME LIGHT RAIN POSSIBLE DURING THE EVENING WITH A MIX OF RAIN/SNOW MOVING INTO PARTS OF FAR EASTERN COLORADO VERY EARLY MONDAY MORNING. MONDAY...BREEZY TO PERHAPS WINDY NORTH WINDS EXPECTED MONDAY DECREASING MONDAY NIGHT. GENERAL IDEA AT 500MB IS FOR THE CLOSED LOW AND ASSOCIATED TROUGH TO SLOWLY SLIDE SOUTHEAST INTO SOUTHEAST KANSAS BY 12Z TUESDAY. 850MB TEMPERATURES REMAIN RATHER CHILLY FOR THIS TIME OF YEAR WITH 1C EAST TO NEAR 10C WEST. WONT MAKE CHANGES TO EXTENDED PROCEDURE FORECAST OF LOW TO MID 50S HIGHS. MONDAY NIGHT COULD SEE WIDESPREAD FROST/FREEZE CONDITIONS WITH LOWS INT HE MID TO UPPER 20S. MAY SEE SOME RAIN/SNOW MIX OVER FAR EASTERN COLORADO FOR AN HOUR OR TWO AFTER SUNRISE MONDAY MORNING WITH A SLIGHT CHANCE FOR RAIN SHOWERS THE REST OF THE DAY. FOR MONDAY NIGHT WILL CONTINUE WITH A SLIGHT CHANCE OF RAIN SHOWERS THROUGH MIDNIGHT WITH A MIX OR CHANGEOVER TO SNOW SHOWERS MOVING FROM WEST TO EAST WITH THE COLDER AIR AFTER MIDNIGHT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1152 PM MDT MON APR 21 2014 VFR CONDITIONS EXPECTED AT MCK AND GLD THROUGH THE TAF PERIOD. DEEPENING LEE SURFACE TROUGH AND CORRESPONDING INCREASING PRESSURE GRADIENT WILL PRODUCE INCREASING SOUTH WINDS ACROSS THE CENTRAL HIGH PLAINS REGION ON THE EAST SIDE OF THE TROUGH THROUGH THE REMAINDER OF TONIGHT AND DURING THE DAY ON TUESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY MOVE OFF THE FRONT RANGE AS THE TROUGH MOVES INTO THE VICINITY OF THE KANSAS/COLORADO BORDER AREA. HAVE PLACED A PROB30 GROUP INTO THE GLD TAF BETWEEN 22Z-01Z...BUT EXPECT SHOWERS AND STORMS TO DIMINISH AS THEY MOVE EAST AND HAVE LEFT ANY MENTION OF THUNDERSTORMS OUT OF THE MCK TAF. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...MK LONG TERM...99 AVIATION...LOCKHART
Hazardous weather outlook, Apr 21, 5:07 AM MDT, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 507 AM MDT MON APR 21 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 507 AM MDT MON APR 21 2014 /607 AM CDT MON APR 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. DURING THE AFTERNOON AND EVENING HOURS ...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE COLORADO BORDER AND MOVE EAST ACROSS THE REMAINDER OF THE AREA. AT THIS TIME IT WILL BE POSSIBLE FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. ON WEDNESDAY...WINDY CONDITIONS ARE EXPECTED AHEAD AND BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA. AHEAD OF THE FRONT...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. BEHIND THE COLD FRONT...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. THESE STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CAUSE NEAR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE COLORADO BORDER. SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND NIGHT WILL POSE A GREATER THREAT OF SEVERE WEATHER THAN ON TUESDAY. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A MCCOOK TO HOXIE TO GOVE LINE. ON THURSDAY...STRONG AND GUSTY NORTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:48 PM MDT | Special Weather Statement | GLD | Greeley | 27 min |
| Apr 22, 4:14 PM MDT | Special Weather Statement | GLD | Greeley | 31 min |
| Apr 22, 5:13 PM MDT | Special Weather Statement | GLD | Wichita | 32 min |
| Apr 22, 5:37 PM MDT | Special Weather Statement | GLD | Wichita | 23 min |
| Apr 22, 5:58 PM MDT | Special Weather Statement | GLD | Wichita | 32 min |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.